Background. Bisphosphonates-associated osteonecrosis of the jaws (BRONJ) is a serious complication, which has been defined by Bedogni et al. (1) as an adverse drug reaction consisting of progressive destruction and death of bone that affects the mandible and/or maxilla of patients exposed to the treatment with nitrogen-containing bisphosphonates (NBPs) in absence of a previous radiation treatment. Generally, IV NBPs have a strong association with BRONJ than oral NBPs as evidenced by the higher incidence of BRONJ (0-10%) in patients treated with IV drugs than in patients in oral therapy (<1%). Objectives. The aim of this study was to report a clinical case of BRONJ in an oncologic patient who has been treated with anastrozole and oral NBPs for secondary osteoporosis. Case report. In February 2014 a 75-year-old woman was referred because of history of pain in the left posterior mandibular region and hypoesthesia/anesthesia of the homolateral inferior lip and chin. In the anamnesis, she had referred to be in therapy with alendronate since 2004, for a history of severe osteoporosis and, in multimodal chemotherapy and anastrazole since 2010 for a diagnosis of breast cancer. Furthermore, left lower molar extraction was performed on March 2013. Clinical examination revealed swelling of the extraoral soft tissue in the left emimandible; intraorally, the presence of a mucosal fistula on the left mandibular angle was identified. CT was performed and BRONJ diagnosis was defined with a stage 2A according to Bedogni et al. Conclusions. Administration of NBP is indicated to treat also osteoporosis anastrazole-induced in oncological patients, showing that patients with hormone receptor-positive early-stage breast cancer taking oral BP could represent a subset in which it would be useful to apply BRONJ prevention protocols.
Giancola, F., DI FEDE, O., Lo Russo, L., Lo Muzio, L., & Campisi, G. (2014). Osteonecrosis of the jaw after adjuvant endocrine therapy plus alendronate in a breast cancer patient. Paper presented at III SIMPOSIO NAZIONALE SIPMO.
|Autori:||Giancola, F.; DI FEDE, O.; Lo Russo, L.; Lo Muzio, L.; Campisi, G.|
|Titolo:||Osteonecrosis of the jaw after adjuvant endocrine therapy plus alendronate in a breast cancer patient|
|Data di creazione:||2014|
|Nome del convegno:||III SIMPOSIO NAZIONALE SIPMO|
|Data di concessione:||2014|
|Data di pubblicazione:||2014|
|Numero di pagine:||1|
|Citazione:||Giancola, F., DI FEDE, O., Lo Russo, L., Lo Muzio, L., & Campisi, G. (2014). Osteonecrosis of the jaw after adjuvant endocrine therapy plus alendronate in a breast cancer patient. Paper presented at III SIMPOSIO NAZIONALE SIPMO.|
|Tipologia:||0 - Proceedings (TIPOLOGIA NON ATTIVA)|
|Appare nelle tipologie:||0 - Proceedings (TIPOLOGIA NON ATTIVA)|
File in questo prodotto:
|Osteonecrosis of the jaw after adjuvant..patient.pdf||N/A||Open Access Visualizza/Apri|